Alert archive / Louisiana / River Flood Warnings in 2008

River Flood Warning 39, NWS New Orleans, LA

May 4, 2008Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at May 4, 2008, 9:56 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 4, 2008, 9:56 AM CDT (14:56 UTC)
Expired
May 4, 2008, 9:49 PM CDT
In force
12 hr
Issued by
NWS New Orleans, LA
Flood severity
Moderate

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1). The gauge peaked at 54.78 ft at May 4, 2008, 12:00 AM CDT.

actionminormoderate4045505505/0505/06
Action stage
40 ft
Minor stage
45 ft
Moderate stage
50 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLIX 041456
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
956 AM CDT SUN MAY 04 2008

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH
  
FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DONT DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

LAC103-050249-
/O.NEW.KLIX.FL.W.0039.080504T1456Z-080505T0249Z/
/CGSL1.2.ER.000000T0000Z.080504T1200Z.080504T2049Z.NO/
956 AM CDT SUN MAY 04 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGUE FALAYA RIVER AT CAMP COVINGTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 50.3 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 45.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  4 PM LATE THIS AFTERNOON.
* IMPACT...AT 50.0 FEET...PROPERTY ALONG THE EAST BANK WILL BE 
  INUNDATED. THE ENTRANCE DRIVEWAY TO PROPERTY NEAR THE GAGE ON THE 
  EAST BANK WILL BECOME IMPASSABLE. WATER WILL COVER MILLION DOLLAR 
  ROAD AT THE INTERSECTION OF KC CAMP ROAD. CAUTION IS URGED DRIVING 
  ALONG MILLION DOLLAR ROAD. THE RIVER WILL BE BANKFULL AT SAINT 
  JOSEPH ABBEY DOWNSTREAM THREATENING THE ABBEY PARKING LOT

$$

32

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 4, 3:40 AM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, May 4, 3:40 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 AM CDT SUN MAY 4 2008

.SHORT AND LONG TERM...
RELATIVELY QUIET WEEK AHEAD WITH NEAR NORMAL TEMPERATURES AND DRY
CONDITIONS THROUGH AT LEAST WEDNESDAY. THURSDAY AND FRIDAY WILL
ONLY HAVE A SLIGHT CHANCE BUT NO REAL ORGANIZED SYSTEMS TO FOCUS
UPON. GRADUAL WARMING TREND THROUGHOUT THE WEEK AS FLOW BECOMES
ONSHORE BY MID-WEEK.

&&

.AVIATION...
VFR CONDITIONS NEXT COUPLE OF DAYS EXCEPT BRIEF MVFR FOG NEAR
DAYBREAK AT KMCB.

&&

.MARINE...
WINDS WILL START WITH A NORTHERLY COMPONENT TODAY AND VEER TO
EASTERLY MONDAY AND TUESDAY...THEN SOUTHERLY BY MID-WEEK AND
BEYOND. RELATIVELY LOW SEA STATE THROUGH MUCH OF THE WEEK.

&&

.HYDROLOGY...
THE BOGUE FALAYA RIVER APPEARS TO HAVE CRESTED AT MILLION DOLLAR
ROAD ABOVE COVINGTON AND A CREST OF AROUND 14 FEET SEEMS ON TRACK
AT BOSTON STREET. THE TCHEFUNCTE RIVER AT HWY 190 LOOKS TO BE
CRESTING AT THIS TIME NEAR 25 FEET. THE TANGIPAHOA RIVER APPEARS
TO BE CRESTING AT ALL LOCATIONS INCLUDING ROBERT AT 17.1 FEET. THE
LAKE PONTCHARTRAIN BASIN RIVERS SHOULD BE DROPPING BELOW FLOOD
STAGES DURING THE DAY TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  53  82  54 /   0   0   0   0
BTR  80  55  84  56 /   0   0   0   0
MSY  80  62  82  62 /   0   0   0   0
GPT  79  55  81  56 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24
Hazardous weather outlook, May 4, 6:05 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CDT SUN MAY 4 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-051115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
605 AM CDT SUN MAY 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOODING...
HIGH FLOWS AND FLOODING WILL BE ABATING DURING THE DAY ON THE
TANGIPAHOA...TCHEFUNCTE AND BOGUE FALAYA RIVERS. HIGH FLOWS AND
FLOODING WILL CONTINUE ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS.
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR UPDATED INFORMATION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:52 AM CDTRiver Flood WarningLIXSaint Tammany4 hr

Nearby

River Flood Warnings in Louisiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.